Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Has Anxiety, depression, OCD, diabetes, swelling in feet. On paxidep. Is it safe?

Hello Dr,

My sister has Anxiety & Depression. She was diagnosed with OCD as well. She has been prescribed Paxidep 25 mg. I want to know if this drug is safe for long term use? My sisters blood sugar has risen to Fasting 123 mg/dl & Post Prandial to 180 mg/dl. Should she discontinue her medication or shift to others that are more safe with fewer side effects? She also reported swelling on one of her feet which is not painful.

Thank you.
Asked On : Fri, 19 Apr 2013
Answers:  2 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

Your sister is having anxiety, depression and OCD. OCD is a type of anxiety disorder and it causes severe anxiety to patient. In more than 50% of cases of OCD depression is found to be co morbid. Paxidep is paroxetine and it belongs to SSRI group of drugs. This is a good antidepressant and anti anxiety drug. In OCD usually it is prescribed in higher doses. 25 mg is not a high dose and Paroxetine is comparatively safe drug so there is no harm in giving her this drug. It can control her symptoms. It is associated with slight increase in appetite or weight gain, which is a problem here. For this you can consult her psychiatrist regarding replacement to some other drug like Fluoxetine which don't cause weight gain and sedation. Rest assured there is no serious danger with these drugs.

Dr. Seikhoo Bishnoi, MD
Answered: Fri, 19 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

  User's Response
Psychiatric drugs once started should not be discontinued or started without the supervision of a skilled doctor. A few patient might develop some kind of side effects but that is not a rule, so have faith in your doctor and keep going with the treatment. You can look for a second opinion of another competent doctor.

You can also consult Homoeopathy, it is also quiet effective.

Wish you a speedy recovery to health.

Dr.Rajinder Singh
Answered: Fri, 19 Apr 2013
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor